Warning: fopen(/home/virtual/e-apem/journal/upload/ip_log_2022-01.txt): failed to open stream: Permission denied in /home/virtual/lib/view_data.php on line 73 Warning: fwrite() expects parameter 1 to be resource, boolean given in /home/virtual/lib/view_data.php on line 74 A Case of Steroid-induced Atrophy of External Genitalia.
J Korean Soc Pediatr Endocrinol Search

CLOSE


Ann Pediatr Endocrinol Metab > Volume 6(2); 2001 > Article
A Case of Steroid-induced Atrophy of External Genitalia.
Jee Hyun Jeon, Jee Min Park, Eun Gyong Yoo, Duk Hee Kim
Abstract
Skin atrophy is one of the most common side effects of topical steroid use and results from decreased skin proalphaI collagen mRNA production due to specific alterations in collagen gene transcription or from reduced collagen mRNA stability. This report describes a case of a 8 year-old-girl who visited our hospital with a complaint of ambiguous genitalia. She was observed to have atrophic labia majora and atrophic striae resembling scrotal rugae. However, her serum levels of FSH, LH, 17-KS, 17-OHCS, 5-DHT, DHT and DHEA-S were all in normal range and her karyotype was 46,XX. Abdominal and pelvic ultrasonogram showed a normal uterus and ovaries. Careful history taking revealed frequent use of steroid ointment due to vulvar pruritus for 2 years and she was finally diagnosed to have atrophy of external genitalia induced by long-term use of topical steroid.
Keywords: Topical steroid;External genitalia;Atrophy


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
#510, DoosanBearstel 381, Gangnam-daero, Seocho-gu, Seoul 06620, Korea
Tel: +82-2-3471-4268    Fax: +82-2-3471-4269    E-mail: kspe.editor@gmail.com                

Copyright © 2022 by Korean Society of Pediatric Endocrinology.

Developed in M2PI

Close layer
prev next